I have taken 3 courses of low dose accutane (40 mg 3 x a week) and my oily skin has always returned, though not as bad as before i took accutane. I want to know if this will always be the case, or will it get to the point where I can finish a treatment and the oiliness will never return?
Will Oily Skin Always Come Back After Finishing Each Course of Accutane?
Doctor Answers (1)
Oily skin after Accutane
For someone like you, where oiliness returns, I would suggest one of two things. First, either you didn't stay on the Accutane cycle long to full affect the oil glands. Or two, you need to stay on a course of Accutane where you take 1 pill a week for an indefinite amount of time. For people who have excessively oily skin this is something I sometimes recommend. That way, your acne and oil glands should remain controlled for the long term. I'd suggest you see your prescribing physician to determine what might be best for you.
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.
You might also like...
Ask a Doctor
Get personalized answers from board-certified doctors. For free.